increase in weight after chemos

hi friends,i have completed all my 8 chemos,today was my first day of radiation.i have put on weight almost 7-8 kgs during the it normal.any suggestions how to reduce the weight.though i have finished my last chemo on 2nd of july,i am feeling very tired,i have body ache,feeling very lethargic.any clarity on this.thanks in advance.

7 Replies

  • nice to hear you completed your chemo..this is very normal few people lose weight and few people gain weight, this is bcu of side effect of chemo and there is so many hormonal change in the body which cause the weight gain...few people get back to their normal weight automatically....even my wife gain around 9 kg and still its almost same...she just reduced 2 kg...i would recommended healthy diet...cut down fat and sugar to moderate and start doing exercise on daily basis if possible for you....wishing you speedy recovery..take care or your food...keep smiling.

  • thank you manish for the reply

  • Like Manish above has said, Most people gain weight on chemo, while I have seen some reducing as well! It is all variable. Do not worry about weight gain.

    Try to do some form a daily exercise to help you shed those extra calories off you. The best would be to do a brisk walking for 45 minutes. However, many women, who have taken Paclitaxel or Docetaxel based chemotherapy, have neuropathy in fingers and toes and find such brisk walking, or even normal walking impossible. In that case, aerobics and other such exercises, where you do not have to walk much and you are more or less static, do help.

    Eat a good balanced diet. Do not try to cut down on your food in a bid to lose weight. It is not a correct way to do it. Just try somehow to burn those extra calories. And set a realistic target. Do not think of losing 5 kilos in a month. Try to keep a target like losing about 6 kilos in 4 to 6 months. Then you are more likely to achieve it.

  • thank you for ur reply sir.i was bit worried as i read somewhere that with weight increase u have 30% chances of recurrence.

  • Hi Ran_sav - due to surgeries, chemos and radiation - the body gets extreme tired and have no energy to do anything - it will take few months to gain all the things. Once it is over you will back to normal - see if you take a small walk in the morning - my sister had lost her weight in chemos app 9 kgs and again was back to normal. Take care and keep sharing

  • thanks kontak for ur reply.i do take walks,but i get tired very easily and my body starts aching.

  • Yes ran_sav the same my sister is having - she is getting tired very soon

You may also like...